Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 51, NWS Raleigh, NC

April 27, 20115 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 27, 2011, 1:36 PM EDT for 5 counties in North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 1:36 PM EDT (17:36 UTC)
Expired
Apr 27, 2011, 2:30 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Granville County, NC, Person County, NC, Vance County, NC, Warren County, NC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:23 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WUUS52 KRAH 271736
SVRRAH
NCC063-077-145-181-185-271830-
/O.NEW.KRAH.SV.W.0051.110427T1736Z-110427T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
136 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 230 PM EDT.

* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROUGEMONT...OR 12 MILES NORTHEAST OF HILLSBOROUGH...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROUGEMONT...
  BUTNER...
  OXFORD...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3650 7816 3605 7890 3612 7897 3623 7895
      3624 7898 3655 7858 3655 7822
TIME...MOT...LOC 1736Z 230DEG 31KT 3619 7888

$$

JJ
3 follow-up statements
033 
WWUS52 KRAH 271755
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
155 PM EDT WED APR 27 2011

NCC063-271805-
/O.CAN.KRAH.SV.W.0051.000000T0000Z-110427T1830Z/
DURHAM NC-
155 PM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DURHAM COUNTY IS
CANCELLED...

LAT...LON 3650 7816 3645 7824 3618 7869 3633 7887
      3655 7858 3655 7822
TIME...MOT...LOC 1755Z 223DEG 39KT 3635 7872

$$

NCC077-145-181-185-271830-
/O.CON.KRAH.SV.W.0051.000000T0000Z-110427T1830Z/
VANCE NC-PERSON NC-GRANVILLE NC-WARREN NC-
155 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN WARREN...NORTHERN GRANVILLE...EASTERN PERSON AND
NORTHERN VANCE COUNTIES...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BEREA...OR 8 MILES WEST OF OXFORD...MOVING NORTHEAST AT
45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
HILL...DABNEY...STOVALL...KERR LAKE...TUNGSTEN...BULLOCKSVILLE AND
DREWRY.

LAT...LON 3650 7816 3645 7824 3618 7869 3633 7887
      3655 7858 3655 7822
TIME...MOT...LOC 1755Z 223DEG 39KT 3635 7872

$$

JJ
015 
WWUS52 KRAH 271816
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
216 PM EDT WED APR 27 2011

NCC145-271826-
/O.CAN.KRAH.SV.W.0051.000000T0000Z-110427T1830Z/
PERSON NC-
216 PM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERSON COUNTY IS
CANCELLED...

LAT...LON 3650 7816 3645 7824 3629 7851 3648 7868
      3655 7858 3655 7822
TIME...MOT...LOC 1816Z 224DEG 38KT 3650 7853

$$

NCC077-181-185-271830-
/O.CON.KRAH.SV.W.0051.000000T0000Z-110427T1830Z/
VANCE NC-GRANVILLE NC-WARREN NC-
216 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN WARREN...NORTHEASTERN GRANVILLE AND NORTHERN VANCE
COUNTIES...

AT 214 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR STOVALL...OR 12 MILES NORTH OF OXFORD...
MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUNGSTEN...BULLOCKSVILLE...DREWRY AND KERR LAKE.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3650 7816 3645 7824 3629 7851 3648 7868
      3655 7858 3655 7822
TIME...MOT...LOC 1816Z 224DEG 38KT 3650 7853

$$

JJ
467 
WWUS52 KRAH 271825
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT WED APR 27 2011

NCC077-181-185-271835-
/O.EXP.KRAH.SV.W.0051.000000T0000Z-110427T1830Z/
VANCE NC-GRANVILLE NC-WARREN NC-
225 PM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN...
NORTHEASTERN GRANVILLE AND NORTHERN VANCE COUNTIES EXPIRES AT 230 PM
EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3650 7816 3645 7824 3629 7851 3648 7868
      3655 7858 3655 7822
TIME...MOT...LOC 1825Z 224DEG 38KT 3657 7845

$$

JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 1:26 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 27, 1:26 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
126 PM EDT WED APR 27 2011

.SYNOPSIS...
SOUTHERLY FLOW WILL CONTINUE TO PUMP A WARM MOIST AIR MASS INTO THE
CAROLINAS TODAY AHEAD OF A COLD FRONT THAT WILL CROSS CENTRAL
NORTH CAROLINA ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 125 PM WEDNESDAY...

TORNADO WATCH 233 ISSUED FOR THE ENTIRE AREA UNTIL 8 PM TODAY.
NO OTHER CHANGES TO THE GRIDS EXCEPT ADDING DAMAGING WINDS/LARGE
HAIL POTENTIAL WITH ANY THUNDERSTORM.

PREV DISCUSSION...
SCATTERED SHOWERS HAVE DEVELOPED RAPIDLY ALONG THE I 95 CORRIDOR
THIS MORNING IN AN AREA OF LOW LEVEL MOISTURE CONVERGENCE THAT
SHOWS UP WELL ON THE SPC MESOSCALE ANALYSIS PAGE. THESE SHOWERS
ARE DEVELOPING DESPITE PLENTIFUL LOW CLOUDS ACROSS THE CWA AND
LITTLE HEATING. SHOWS HOW UNSTABLE AND WEAKLY CAPPED THE AIRMASS
IS DUE TO VERY MOIST CONDITIONS...WITH PWATS WELL ABOVE AVERAGE. I
HAVE INCREASED POPS THIS MORNING TO ACCOUNT FOR SCATTERED COVERAGE
IN THE EASTERN CWA...THEN ALSO INCREASED POPS THIS AFTERNOON SO
THAT ALL AREAS WILL HAVE SCATTERED COVERAGE OF THUNDERSTORMS.
STILL A THREAT FOR ISOLATED SEVERE THUNDERSTORMS LATE THIS
AFTERNOON...WITH MODIFIED GSO SOUNDING INDICATING A 1500 J/KG CAPE
LIKELY AND STRONG ENOUGH WIND FIELDS TO SUPPORT MULTICELL
CLUSTERS. DAMAGING WINDS WOULD BE THE MAIN THREAT...WITH LARGE
HAIL POSSIBLE IN THE STRONGEST STORMS. CURRENT HIGH RESOLUTION
MODELS ARE HINTING THAT THE NW PIEDMONT WILL HAVE THE BEST
COVERAGE LATE THIS AFTERNOON...BUT MODEL FIELDS HAVE LITTLE TO
FOCUS CONVECTION ON- WILL LIKELY BE ANY AREAS WITH EVEN WEAK LOW
LEVEL CONVERGENCE. WITH SUCH HIGH PWATS...ANY THUNDERSTORMS WILL
HAVE HEAVY DOWNPOURS...BUT SHOULD BE MOVING ALONG KEEPING HEAVY
DOWNPOURS BRIEF.

LOOKING AT THE MORNING THICKNESS FROM THE GSO SOUNDING...EVEN
PARTIAL SUNSHINE SUPPORTS THE CURRENT HIGH TEMP FCST OF MAINLY MID
80S...SO ONLY MINOR ADJUSTMENTS TO HOURLY TEMPS WERE MADE. HAD TO
RAISE DEWPOINTS A FEW DEGREES THOUGH. WILL BE A MUGGY AFTERNOON.

AS OF 305 AM WEDNESDAY...

CURRENTLY WATER VAPOR AND INFRARED SATELLITE IMAGERY SHOWS ANY
REMAINING CONVECTION DYING OUT OVER THE COASTAL PLAIN OR MOVING OFF
OF THE NORTH CAROLINA COAST. SOME SCATTERED THUNDERSTORMS HAVE
DEVELOPED JUST EAST OF THE MOUNTAINS AND ARE MAKING PROGRESS TO THE
NORTHEAST. WILL EXPECT THE MAJORITY OF THESE STORMS TO REMAIN WEST
OF THE CWA UNTIL AT LEAST DAYBREAK BUT CANT RULE OUT A SHOWER OR
THUNDERSTORM ROAMING INTO THE TRIAD. MOST PLACES NOW SHROUDED OVER
IN MVFR STRATUS IN THE 1-2 KFT RANGE AND THEREFORE WILL GO WITH
RELATIVELY UNIFORM LOWS 65-67.

EXPECT SOUTHERLY FLOW TO CONTINUE TODAY AS CENTRAL NC REMAINS IN
BETWEEN THE SUBTROPICAL HIGH OFFSHORE AND THE APPROACHING FRONTAL
SYSTEM TO THE WEST. A SOMEWHAT DRIER DAY THAN YESTERDAY AS UPPER
LEVEL HEIGHT RISES WILL BRING IN MORE SUBSIDENT CONDITIONS...MAKING
IT HARDER TO SUSTAIN CONVECTION. WATER VAPOR TO THE WEST CURRENTLY
INDICATES A DRY ZONE FROM THE GULF COAST NORTHWARD THROUGH WESTERN
NEW YORK THAT IS EXPECTED TO PROPAGATE WESTWARD OVER THE AREA LATER
ON TODAY. THAT BEING SAID...WE ARE IN A SLIGHT RISK FOR SEVERE
STORMS AND INSTABILITY WILL NOT BE A PROBLEM IF SOMETHING DOES BREAK
THROUGH THE CAP AND MID LEVEL LAPSE RATES ARE DECENT. EXPECT CHANCES
FOR THUNDERSTORM ACTIVITY TO INCREASE AS THE DAY GOES ON AS HEATING
INCREASES AND OMEGA ALSO BEINGS TO IMPROVE AHEAD OF THE APPROACHING
SYSTEM. CONDITIONS WILL BE BETTER ACROSS THE WESTERN PIEDMONT
THEREFORE WILL GO WITH SCATTERED THUNDERSTORMS BY LATE AFTERNOON
VERSUS MORE ISOLATED IN THE EAST. EXPECT HIGHS 84-88 ACROSS THE
AREA. EXPECTING LOWS TOMORROW NIGHT INTO THURSDAY MORNING TO BE
HIGHER THAN TONIGHT AS CLOUD COVER INCREASES AS THE SYSTEM
APPROACHES...67-71.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
AS OF 305 AM WEDNESDAY...

     SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES
POSSIBLE THURSDAY INTO THURSDAY EVENING...

THE BIGGEST CHANGE TO THE SHORT TERM FORECAST IN THIS PACKAGE WILL
BE THE TIMING OF THE FRONTAL SYSTEM. BOTH 0Z RUNS OF THE GFS AND THE
NAM INDICATE A SLOWER FRONTAL PASSAGE...NOW APPROACHING THE TRIAD
CLOSER TO 12Z...CROSSING THE TRIANGLE BY 18Z AND HEADING OFF TO THE
EAST SOMETIME AFTER 00Z FRIDAY...MAKING THE DIURNAL TIMING MORE
IDEAL FOR THIS EVENT. MODEL SOUNDINGS STILL INDICATE STRONG VEERING
OF THE WIND IN THE LOWER LEVELS WHILE BACKING WITH HEIGHT SETTING UP
FAVORABLE CONDITIONS FOR DAMAGING WINDS AND ISOLATED TORNADOES.
INSTABILITY ON THURSDAY AFTERNOON WILL BE GREATEST TO THE
EAST...UPWARDS OF 1500 J/KG BY THURSDAY AFTERNOON. AS FAR AS SHEAR
PARAMETERS GO...THE BEST 0-6 KM SHEAR WILL BE IN THE WEST AS THE
SYSTEM CROSSES THE AREA...BUT THE 0-1 KM SHEAR WILL BE MORE HEAVILY
FAVORED IN THE EAST. EXPECT THIS TO BE A DAMAGING WIND QLCS EVENT
WITH SOME EMBEDDED TORNADOES POSSIBLE. EXPECT THE TORNADO THREAT TO
INCREASE FURTHER EAST AS THE 0-1 KM SHEAR INCREASES BUT GIVEN THE
50+ KNOT LOW-LEVEL JET AND THE STRONG VEERING OF THE WINDS IN THE
LOW LEVELS...CAN NOT RULE OUT THE TORNADO THREAT IN THE WEST EITHER.
ALTHOUGH THE HAIL THREAT IS NON-ZERO...SKINNY CAPE PROFILES WILL
MAKE THE SEVERE HAIL THREAT MORE UNLIKELY. TEMPERATURES A LITTLE
TRICKY FOR THURSDAY BASED ON THE TIMING OF THE FRONT AND HOW
CONVECTION PLAYS OUT...79-83. AFTER THE FRONTAL PASSAGE EXPECT WINDS
TO SHIFT AROUND TO NORTHWESTERLY AND COLD AIR ADVECTION TO ENSUE.
QUITE A BIT COOLER THURSDAY NIGHT...49 NORTHWEST TO 54 SOUTHEAST.
-ELLIS

FRIDAY:
MID/UPPER LEVEL TROUGH AXIS ALONG WITH A SECONDARY COLD FRONT IS
EXPECTED TO SWING THROUGH THE AREA ON FRIDAY. HOWEVER... WITH LACK
OF ANY SIGNIFICANT MOISTURE THROUGH THE COLUMN EXPECT WE WILL ONLY
SEE ANY INCREASE IN CLOUD COVER ON FRIDAY AFTERNOON... WITH SKIES
BECOMING CLEAR BY SUNSET WITH THE LOSS OF HEATING AN SUBSIDENCE
BEHIND THE EXITING TROUGH. WITH A DEEP DRY DRY SUB CLOUD LAYER
EXPECTED ALONG WITH A WEST TO WEST-NORTHWESTERLY DOWNSLOPE FLOW...
EXPECT WE WILL SEE HIGH TEMPS IN THE MID TO UPPER 70S ACROSS CENTRAL
NC. -BSD

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 1255 PM WEDNESDAY...

GENERALLY FOLLOWING AN HPC SOLUTION HERE WHICH LEANS TOWARD A BLEND
OF THE GFS/ECMWF TO END THE WEEKEND THEN MORE OF AN ENSEMBLE
SOLUTION THEREAFTER.

SAT NIGHT INTO SUNDAY WILL SEE RIDGE OVER THE AREA SHIFTING EAST AS
NEXT STORM SYSTEM WORKS INTO THE CENTRAL U.S. WITH A SPLIT FLOW
REGIME WITH ONE STRONG SHORTWAVE MOVING SLOWLY EAST ACROSS THE UPPER
MIDWEST AND THE SRN STREAM WAVE WORKING INTO THE LOWER MISSOURI
VALLEY AND SRN PLAINS BY MONDAY. AHEAD OF THIS SYSTEM WE SHOULD BE
DRY WITH INCREASING HUMIDITIES...AND TEMPS AS HIGHS BY MONDAY WILL
BE IN THE LOWER TO MID 80S. AS THE SRLY FLOW INCREASES MONDAY AND
THE COLD FRONT PUSHES INTO THE TN/OHIO VALLEYS...THE CHANCE OF
AFTN/EVENING THUNDERSTORMS INCREASES...WITH A BETTER CHANCE ARRIVING
MON NIGHT AS THE FRONT PROGESSES INTO CENTRAL NORTH CAROLINA.

THE CONFIGURATION OF THE UPPER AIR PATTERN AND FRONT SUGGESTS
POTENTIAL FOR A LINEAR STORM ORGANIZATION...AND SVR POTENTIAL WITH
WIND GUSTS. ALSO...WEAK WAVE OF LOW PRESSURE MOVING ALONG THE FRONT
MONDAY NIGHT COULD BACK THE LOW LVL FLOW ENOUGH TO INCREASE HELICITY
LEADING TO POTENTIAL TORNADIC THREAT. STILL EARLY TO CALL IT...BUT
SEEMS WE COULD BE LOOKING AT SOME SVR WX POTENTIAL IN THE MON-TUE
TIME FRAME...ALTHOUGH IF MAIN LINE COMES IN AT NIGHT...THIS MAY
LIMIT THE THREAT.

SHOULD SEE THINGS GETTING DRIER/COOLER BY MIDWEEK PER ENSEMBLE
SOLUTION...AS HIGH PRESSURE WORKS IN FROM THE WEST. A SLOWER ECWMF
SOLUTION WOULD DELAY THIS BY ANOTHER DAY AS IT TAKES ON A NEG TILT
TO THE UPPER TROUGH HANGING THE SFC FRONT UP ACROSS ERN NC.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 730 AM WEDNESDAY...

LOW STRATUS... MVFR AT KGSO/KINT AND IFR AT KFAY/KRDU/KRWI... IS
EXPECTED TO GRADUALLY LIFT THIS MORNING WITH DAYTIME HEATING... WITH
VFR CONDITIONS EXPECTED ACROSS ALL OF CENTRAL NC BY EARLY AFTERNOON.
IN ADDITION TO THE LOW STRATUS ISOLATED TO SCATTERED SHOWERS WILL BE
POSSIBLE ACROSS THE EASTERN TAF SITES THIS MORNING IN THE MOIST
SOUTHERLY FLOW. SOUTH TO SOUTHWESTERLY WINDS ARE EXPECTED TO
INCREASE THIS MORNING INTO THE AFTERNOON AS A STRONG COLD FRONT
APPROACHES THE REGION FROM THE WEST. THIS WILL RESULT IN SUSTAINED
WINDS IN THE 15 TO 20 MPH RANGE TODAY INTO TONIGHT... WITH WINDS
GUSTS OF UP TO 30 MPH POSSIBLE. IN ADDITION... WITH A WARM MOIST
ATMOSPHERE IN PLACE EXPECT WE WILL SEE AT LEAST ISOLATED SHOWERS AND
STORMS AGAIN LATER THIS AFTERNOON. THUS... HAVE INCLUDED CB IN THE
TAFS FOR THIS AFTERNOON. ANY SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO DISSIPATE WITH THE LOSS OF DAYTIME HEATING.

THE AFOREMENTIONED COLD FRONT IS EXPECTED TO MOVE THROUGH CENTRAL NC
THURSDAY MORNING INTO THE AFTERNOON. LOW STRATUS/SUB VFR CIGS WILL
BE POSSIBLE AGAIN ON WEDNESDAY NIGHT AHEAD OF THE FRONT... AND WITH
ANY SHOWERS AND STORMS ACCOMPANYING THE FRONT (ALONG WITH REDUCED
VISBYS WITH ANY CONVECTION). BREEZY WESTERLY WINDS ARE EXPECTED ON
THURSDAY... WITH WINDS DECREASING LATE ON THURSDAY EVENING AS HIGH
PRESSURE BEGINS TO BUILD INTO THE AREA. VFR CONDITIONS ARE EXPECTED
TO RETURN BY THURSDAY EVENING AND CONTINUE THROUGH AT LEAST SATURDAY
EVENING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WP
NEAR TERM...WP/JJ
SHORT TERM...
LONG TERM...WP
AVIATION...
Hazardous weather outlook, Apr 27, 4:35 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
435 AM EDT WED APR 27 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-280845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
435 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON WITH HIGHEST CHANCES IN THE WESTERN PIEDMONT. THERE IS A
POSSIBILITY THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH THE
MAIN THREAT FROM DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY INTO
THURSDAY EVENING...AS A COLD FRONT MOVES EAST ACROSS CENTRAL NORTH
CAROLINA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.

In the hours before

Special weather statement, Apr 27, 1:29 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
129 PM EDT WED APR 27 2011

NCZ007>010-024>026-040-041-271830-
CHATHAM NC-DURHAM NC-FRANKLIN NC-GRANVILLE NC-ORANGE NC-PERSON NC-
VANCE NC-WAKE NC-WARREN NC-
129 PM EDT WED APR 27 2011

...STRONG THUNDERSTORMS WILL AFFECT CHATHAM...DURHAM...FRANKLIN...
GRANVILLE...ORANGE...PERSON...VANCE...WAKE AND WARREN COUNTIES...

AT 128 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTHEAST OF HILLSBOROUGH TO CARY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR ROUGEMONT...GORMAN...BAHAMA...AND RALEIGH
AROUND 140 PM...BUTNER AROUND 145 PM...SURL...AND MORIAH AROUND 150
PM...STEM...CREEDMOOR AND AND FALLS LAKE AROUND 155 PM.

LAT...LON 3615 7815 3563 7879 3616 7910 3655 7860
      3655 7838

EXPERIMENTAL

JJ

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:29 PM EDTSpecial Weather StatementRAHDurham, Franklin, Granville, Vance, Wake61 min
Apr 27, 1:41 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake, Warren64 min
Apr 27, 1:48 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford57 min
Apr 27, 2:01 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash59 min
Apr 27, 2:12 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wayne, Wilson42 min
Apr 27, 5:43 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph62 min
Apr 27, 6:06 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person32 min
Apr 27, 6:17 PM EDTTornado WarningRAHForsyth43 min
Apr 27, 6:19 PM EDTTornado WarningRAHDavidson, Forsyth, Guilford41 min
Apr 27, 7:06 PM EDTSpecial Weather StatementRAHGuilford39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.